Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recurrent Skin Infections
Mar 4, 2014

Ever since going on ARV drugs, I've had recurring infections around my groin. I've seen a urologist and 4 dermatologists. Over the past couple years, I've tried Penicillin and Keflex, benzol wash, clindamycin lotion, and bleach baths. Nothing works. My CD4 count is varies between 1000 and 1300 and I've had no other issues with my current Sustiva/Epzicom regimen. Over the past year, I've had 4-8 infections at the same time without cease. Do you have any advice or suggestions? Thanks for your help.

Response from Dr. Henry

You dont mention which HIV regimen you are taking or whether any of the infections have been cultured (ie presence of antibiotic resistance staph areas) or biopsied or are located mostly in the hair follicles (suggesting some form of folliculitis that often can have a fungal component that can be improved with antifungal soaps/shampoos or a course of oral antifungal medication). I assume there has been no sign of any infestations like pubic lice. KH



Previous
HIV with Shingles ..help me. doctor please
Next
Can neuropathy occur with undetectable viral load?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement